Alert archive / Florida / Flash Flood Warnings in 2025

Flash Flood Warning 22, NWS Tallahassee, FL

July 15, 2025Bay County, Florida

NWS Tallahassee, FL issued this flash flood warning at Jul 15, 2025, 4:00 PM CDT for Bay County, Florida. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2025, 4:00 PM CDT (21:00 UTC)
Expired
Jul 15, 2025, 6:19 PM CDT
In force
2 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
None

County Bay County, FL

The radar

The Eglin Afb radar (KEVX), 44 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.0 hours before the alert went out and 343 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2025-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 824 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2025-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
824 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
1129 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

390 
WGUS52 KTAE 152100
FFWTAE
FLC005-160000-
/O.NEW.KTAE.FF.W.0022.250715T2100Z-250716T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
500 PM EDT Tue Jul 15 2025

The National Weather Service in Tallahassee has issued a

* Flash Flood Warning for...
  Northern Bay County in the panhandle of Florida...

* Until 700 PM CDT.

* At 400 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1.5 and 2.5 inches of 
  rain have fallen. The expected rainfall rate is 1.5 to 3.5 inches 
  for at least the next 1 hour. Additional rainfall amounts of 1 to 
  3 inches are possible in the warned area. Flash flooding is 
  ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Panama City, Lynn Haven, Panama City Beach, Callaway, Springfield, 
  Hiland Park, Tyndall Air Force Base, Parker, Southport, Recota 
  Beach, Brannonville, College Station, Bayhead, Bayou George, 
  Vicksburg, Dirego Park, Camp Flowers, Cedar Grove, Majette and 
  Millville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3044 8559 3043 8539 3020 8542 3012 8559
      3014 8568 3010 8577 3017 8592 3021 8587

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1.5-3.5 INCHES IN 1 HOUR

$$

DR
2 follow-up statements
436 
WGUS72 KTAE 152152
FFSTAE

Flash Flood Statement
National Weather Service Tallahassee FL
552 PM EDT Tue Jul 15 2025

FLC005-160000-
/O.CON.KTAE.FF.W.0022.000000T0000Z-250716T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bay FL-
452 PM CDT Tue Jul 15 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING 
FOR CENTRAL BAY COUNTY...

At 452 PM CDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 2 and 3 inches of rain have 
fallen. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Panama City, Lynn Haven, Panama City Beach, Springfield, Hiland 
  Park, Magnolia Beach, Biltmore Beach, Gulf Lagoon Beach, St 
  Andrews State Park, West Panama City, Edgewater Gulf Beach, Dirego 
  Park, Bahama Beach, Cedar Grove, Bid-a-Wee and Brannonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3028 8560 3026 8557 3017 8561 3014 8568
      3010 8577 3017 8592 3021 8587 3031 8575

FLASH FLOOD...RADAR INDICATED

$$

DR
528 
WGUS72 KTAE 152319
FFSTAE

Flash Flood Statement
National Weather Service Tallahassee FL
719 PM EDT Tue Jul 15 2025

FLC005-152329-
/O.CAN.KTAE.FF.W.0022.000000T0000Z-250716T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bay FL-
619 PM CDT Tue Jul 15 2025

...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL BAY COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3028 8560 3026 8557 3017 8561 3014 8568
      3010 8577 3017 8592 3021 8587 3031 8575

$$

DR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 2:07 PM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, Jul 15, 2:07 PM CDT, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
307 PM EDT Tue Jul 15 2025

...New NEAR TERM, SHORT TERM, LONG TERM, MARINE, FIRE WEATHER,
HYDROLOGY...

.NEAR TERM...
(Tonight)
Issued at 154 PM EDT Tue Jul 15 2025

The low-level center of a tropical low known as Invest AL93 is now
moving westward across the East Coast of Florida, between Palm
Coast and Saint Augustine. This system has been highly sheared due
to strong northeast upper level winds. This is causing the heavy
rain to shear off to the southwest of the low-level center. At 2
pm ET, regional radars showed heavy rain moving west across
north-central Florida near Ocala. Some of the heavy rain could
clip Dixie County late this afternoon and this evening, perhaps
coming initially as a seabreeze blowup of storms, then a second
round that would be more directly related to AL93. Dixie county
already picked up 5 inches of rain yesterday, filling a lot of
ditches with water. This will make the northern Nature Coast more
susceptible to flooding this evening. 2 to 4 inches of rain is
likely, with spotty amounts of 5 to 7 inches. Have therefore
issued a Flood Watch for Dixie County, effective from 4 pm this
afternoon until 6 am Wednesday morning.

&&

.SHORT TERM...
(Wednesday through Thursday night)
Issued at 154 PM EDT Tue Jul 15 2025

We will be closely watching AL93 during this period, as it passes
west across our region. NHC has maintained a 40 percent chance of
tropical development over the northeast or north-central Gulf.
Regardless of development, somewhat common impacts are expected
across our region. Rip currents at beaches could be a big deal on
Thursday and Friday, given a long fetch of fresh southerly breezes
across the eastern Gulf, as AL93 moves off west of our service
area. Other impacts will be fresh to possibly strong breezes on
the Gulf waters, and pockets of heavy rain closer to the coast.

AL93 is a disorganized feature as it makes landfall on the FL
East Coast. Satellite imagery shows an exposed low-level center,
and its convective pattern is heavily lopsided and influenced by
northeasterly shear. There will be multiple factors working
against development of AL93 before it exits west of our service
area on Wed night or early Thursday.

First scenario... the center tracks too far north closer to I-10
and never re-emerges over the Gulf. Case closed... no
redevelopment. It would just be a broad low with some extra rain.

Second scenario... the center re-emerges over Apalachee Bay and
basically tracks westward along the Forgotten Coast and Emerald
Coast. This corridor is where there may be the least amount of
TC-killing shear and the most favorable atmospheric conditions.
However, the proximity to land would be a significant inhibitor to
development. Heavier rain would probably stay near or off the
coast, with lopsided development due to land interaction.

Third scenario... the center re-emerges even further south and
tracks further offshore. On one hand, the system would then have a
wider swatch of warm Gulf waters to fester and re-develop over.
However, global models show strong E-NE upper level winds further
offshore, so this would inhibit development before getting west of
our waters. The northeast shear would keep the heaviest wind and
rain south through west of the center, i.e. even further offshore.

The commonality of all three scenarios is that the system will
struggle to redevelop before exiting our region. If it does
redevelop, it will be lopsided, with the heavier wind and rain
offshore.

So this leaves rip currents as the top concern, especially
Thursday and Friday once southerly breezes kick in. The second
concern will be heavy rain, mainly south of I-10. Small Craft
Advisory strength winds are possible over the Gulf waters. PETSS
guidance shows no reasonable case for coastal flooding.

Do stay weather aware through at least Thursday. A lot can change
with a system such as this. Even a low-end tropical system can
produce a lot of rain, and rip currents will be a big deal at
beaches on Thu and Fri.

&&

.LONG TERM...
(Friday through Monday)
Issued at 154 PM EDT Tue Jul 15 2025

The subtropical ridge will quickly build in from the east from
Friday through early next week. The air mass will start to bake
under the subtropical ridge, and temperatures will rise above
normal again by Saturday. PW values will bottom out over the
weekend as large-scale subsidence is maximized under the building
ridge. Even then, there will be enough moisture and seabreeze-
inspired lift for at least a few storms.

&&

.AVIATION...
(18Z TAFS)
Issued at 128 PM EDT Tue Jul 15 2025

VFR conditions will prevail through the afternoon and early
evening with the only exceptions behind scattered to widespread
shower and storm activity from 19z to 00z this evening. With
northeast winds, best chances are likely at ECP/TLH but potential
exists at VLD/DHN and to a lesser extent ABY. Showers and storms
die down later this evening. IFR ceilings are possible tonight
from ABY/TLH and eastward as low cigs move in from the east

&&

.MARINE...
Issued at 154 PM EDT Tue Jul 15 2025

A trough of low pressure will move west across the waters on
Wednesday and Wednesday night. There is a 40 percent chance that
this trough could form into a tropical depression while traversing
the northeast and north-central Gulf. Once the trough moves west
of the waters, fresh and possibly strong southerly breezes are
likely on Thursday. The subtropical ridge axis will build westward
across the Florida Peninsula and into the eastern Gulf from Friday
through the weekend.

&&

.FIRE WEATHER...
Issued at 154 PM EDT Tue Jul 15 2025

A moist air mass will be in place on Wednesday and Thursday, as a
weak tropical low moves across and west of our region. Heavy rain
is possible, mainly over Florida districts. The tropical low will
be long-gone on Friday, and regular summertime high pressure will
build back in. Temperatures this weekend will climb back above
normal.

&&

.HYDROLOGY...
Issued at 154 PM EDT Tue Jul 15 2025

A Flood Watch is now in effect for Dixie County, which already saw
about 5 inches of rain on Monday. An additional 2 to 4 inches
through this evening with local amounts of 5 to 7 inches would
cause even more flooding.

Heavy rain will be possible over our Florida counties through
Thursday, as a tropical low moves west across the region. Along
the Forgotten Coast, multi-day rain totals of 2 to 5 inches are
possible. We will have to most closely watch any slow-moving or
pivoting bands of heavy rain that develop south of the low-level
center of the tropical low. WPC has outlooked much of the area,
especially closer to the coast, in a marginal risk for excessive
rainfall through late this week.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   75  88  76  91 /  50  90  30  90
Panama City   76  89  77  89 /  70  90  60  90
Dothan        75  91  75  93 /  30  70  10  80
Albany        75  91  74  95 /  10  60  10  60
Valdosta      74  93  75  95 /  10  70  10  60
Cross City    71  91  73  92 /  80  80  40  80
Apalachicola  77  86  79  87 /  60  90  70  90

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 8 PM EDT /7 PM CDT/ this evening for
     FLZ007>016-027-108-112-114-115-118-127-326-426.

     Flood Watch through late tonight for FLZ034-134.

GA...Heat Advisory until 8 PM EDT this evening for GAZ155>157.

AL...None.
GM...None.
&&

NEAR TERM...Haner
SHORT TERM...Haner
LONG TERM....Haner
AVIATION...Dobbs
MARINE...Haner
FIRE WEATHER...Haner
HYDROLOGY...Haner

In the hours before

Special weather statement, Jul 15, 3:36 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
436 PM EDT Tue Jul 15 2025

ALZ067-GAZ121-142-152100-
Henry AL-Clay GA-Early GA-
436 PM EDT Tue Jul 15 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN HENRY...
SOUTHWESTERN CLAY AND NORTHWESTERN EARLY COUNTIES THROUGH 500 PM
EDT/400 PM CDT/...

At 436 PM EDT/336 PM CDT/, Doppler radar was tracking a strong
thunderstorm 9 miles northwest of Blakely, moving southwest at 15
mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Fort Gaines, Columbia, Haleburg, Shorterville, Walter F. George Lock
And Dam, Barnes, Miller, Zetto, Hayes, Rock Hill, Hilton, and
Hardwickburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3162 8490 3128 8502 3129 8509 3131 8509
      3131 8525 3163 8508
TIME...MOT...LOC 2036Z 030DEG 12KT 3146 8505

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

58-REESE
Local storm report, Jul 15, 3:44 PM CDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
444 PM EDT Tue Jul 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     Marine Tstm Wind 5 SSE Saint Joseph Stat 29.73N 85.39W
07/15/2025  M51 MPH          Gulf               FL   Mesonet

            Mesonet site measured a 51 mph wind gust.

&&
Local storm report, Jul 15, 3:46 PM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
446 PM EDT Tue Jul 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 PM     Marine Tstm Wind 4 ESE Callaway          30.12N 85.52W
07/15/2025  E49 MPH          Bay                FL   Mesonet

            Mesonet site Dock measured 49mph wind gust.

&&
Local storm report, Jul 15, 3:48 PM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
448 PM EDT Tue Jul 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 PM     Marine Tstm Wind 5 WSW Saint George Isla 29.63N 84.94W
07/15/2025  M47 MPH          Franklin           FL   Mesonet

            Mesonet site Bay Manor measured 47 mph wind
            gust.

&&
Local storm report, Jul 15, 3:49 PM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
449 PM EDT Tue Jul 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0344 PM     Marine Tstm Wind 3 S Saint Joseph State  29.75N 85.40W
07/15/2025  M41 MPH          Gulf               FL   Mesonet

            Mesonet site ShackStation measured a 41 mph
            wind gust.

&&
Special weather statement, Jul 15, 3:53 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
453 PM EDT Tue Jul 15 2025

FLZ010-012-112-152200-
Coastal Bay FL-Inland Bay FL-Washington FL-
453 PM EDT Tue Jul 15 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN BAY AND SOUTHEASTERN
WASHINGTON COUNTIES THROUGH 600 PM EDT/500 PM CDT/...

At 453 PM EDT/353 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Panama City Beach to
17 miles southeast of Vernon. These storms were nearly stationary.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Callaway, Springfield,
Hiland Park, Tyndall Air Force Base, Parker, St Andrews State Park,
Southport, Fountain, Cedar Grove, Singer Road, Dirego Park, Beacon
Beach, College Station, Gulf Resort Beach, Bayou George, West Panama
City, and Camp Flowers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3019 8595 3051 8557 3049 8539 3019 8540
      3005 8570
TIME...MOT...LOC 2053Z 086DEG 4KT 3019 8582 3047 8547

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

58-REESE

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 8:41 PM CDTSpecial Marine WarningTAE2 hr
Jul 14, 9:25 PM CDTSpecial Marine WarningTAE3 hr
Jul 14, 10:00 PM CDTSpecial Weather StatementTAEWakulla30 min
Jul 14, 10:29 PM CDTSpecial Weather StatementTAEFranklin31 min
Jul 14, 11:47 PM CDTSpecial Marine WarningTAE58 min
Jul 14, 11:58 PM CDTHeat AdvisoryTAEBay, Calhoun, Franklin, Gadsden, Gulf, Holmes and 8 more19 hr
Jul 15, 12:31 PM CDTFlood WatchTAEDixie9 hr
Jul 15, 12:58 PM CDTSpecial Weather StatementTAELiberty47 min
Jul 15, 1:42 PM CDTSpecial Weather StatementTAECalhoun, Gulf, Liberty63 min
Jul 15, 1:44 PM CDTSpecial Marine WarningTAE91 min
Jul 15, 2:37 PM CDTSpecial Marine WarningTAE113 min
Jul 15, 2:39 PM CDTSpecial Weather StatementTAEBay, Franklin, Gulf51 min
Jul 15, 3:09 PM CDTSpecial Marine WarningTAE66 min
Jul 15, 3:18 PM CDTSevere Thunderstorm WarningTAEBay42 min
Jul 15, 3:19 PM CDTSpecial Marine WarningTAE56 min
Jul 15, 3:31 PM CDTAreal Flood AdvisoryTAEBay3 hr
Jul 15, 3:34 PM CDTSpecial Weather StatementTAEDixie26 min
Jul 15, 3:35 PM CDTSpecial Marine WarningTAE85 min
Jul 15, 3:44 PM CDTSpecial Marine WarningTAE2 hr
Jul 15, 3:53 PM CDTSpecial Weather StatementTAEBay67 min
Jul 15, 4:04 PM CDTSpecial Weather StatementTAEWashington56 min
Jul 15, 4:08 PM CDTSpecial Marine WarningTAE108 min
Jul 15, 4:11 PM CDTSpecial Marine WarningTAE2 hr
Jul 15, 4:25 PM CDTSevere Thunderstorm WarningTAEBay, Holmes, Walton, Washington50 min
Jul 15, 4:26 PM CDTSpecial Marine WarningTAE94 min
Jul 15, 4:41 PM CDTSevere Thunderstorm WarningTAEBay, Washington34 min
Jul 15, 4:55 PM CDTSpecial Marine WarningTAE65 min
Jul 15, 4:58 PM CDTSevere Thunderstorm WarningTAEHolmes47 min
Jul 15, 5:02 PM CDTAreal Flood AdvisoryTAEBay23 min
Jul 15, 5:13 PM CDTSpecial Weather StatementTAEWalton62 min
Jul 15, 5:25 PM CDTFlash Flood WarningTAEBay55 min
Jul 15, 5:30 PM CDTSevere Thunderstorm WarningTAEHolmes, Walton, Washington45 min
Jul 15, 5:46 PM CDTSpecial Marine WarningTAE119 min
Jul 15, 6:10 PM CDTSpecial Weather StatementTAEWalton65 min

Nearby

Flash Flood Warnings in Florida, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.